Advise on Methadone dosage please?
- 23 May 2007 by DBall
- methadone, dosage
I am currently on methadone My Doc keeps upping my meth dose, after I have told him I am having problems with breakthrough pain ... the Meth. dosent seem to work. He did put me on norco 10/325 qid , but the norco dosnt seem to have any effect is this possible ? I even went on to make sure the meds I were getting are real!! I dont want to be a pain in his ass I just dont know what to say to him or what I should to do??? :confused:
Anyone who has any info on what I am talking about or suggestions ,, I would greatly appreciate it ...
23 May 2007
You won't get any break thru med to work. Methadone is unlike any drug you have taken for pain.Methadone has a long half life and therefore is in your system for 24-50hours.The methadone molecule is so shaped that it's almost impossible to move it off your opiate receptors in your brain and spine.Once your on a stable dose of methadone you shouldn't have break thru pain and this is why your doctor is raising your methadone dose. He knows that even morphine or dilaudid won't work for break thru once your on methadone.So keep going with the methadone as it won't hurt your liver or any other organs even if you're on it for life.Don't drink or abuse benzo's or anti-depressants while taking methadone as combined they can slow your respitory system right down until you stop breathing and die in your sleep.Just a word of caution, other then that methadone is an exellent pan killer with out the highs associated with percocet or morphine ect... Good luck... Dave
9 Jul 2007
I have been trying to find info on methadone pain by reading everyone's stories. I was taking vicodin 4 times a day which did not work for my wrist/hand pain, then went to 4 times a day Perc's. This did not help with the pain all day either. Just within the past two weeks my pain specialist recommended i use methadone 5 mg. 4x's a day and get off the perc's after one week of taking it with Meth. Well the first few days i was on the meth with the perc's the pain seemed to go away. The methadone was the first thing to help in a long time take care of the pain all day with the perc's. Now i have been off the perc's and just on the 20mg a day of methadone. I get alot of pain now with just that alone. I see the pain specialist this week and have to report on how i am doing. I do not want to sound like a druggie by saying that with the 2 perc's a day with the meth the pain went away. She will think that i want the perc's with it still.
I really want to know if they boosted up the methadone to a higher dose equal to what the 2 perc's ( 10g 2x's a day) if that would help me and no longer need the perc's anymore.
I am just afraid to be back in bed crying in pain like i did with all the other meds in the beginning that only took the pain away for 2 hours at a time. They are not sure of what i have yet going on with my wrist/hand pain. I had 3 doctors tell me it could be RSD, but the pain specialist refuses to diagnose me with it and has me going for another EMG on friday. I had carpal surgery in 98, and they are leary about doing another carpal surgery. I just wish i could be pain free all day without relying on drugs. If anyone knows if a higher meth would work please let me know. I want to be away from other pain meds and just be on meth alone till they figure out what is wrong with me. The pain is 24/7, and i am giving up fighting this. It is a never ending battle each day of pain. I go to pt 2 x's a week and OT 3 x's a week. I come home in terrible pain after the PT that they do on my neck/shoulder and the meth alone is not enough for the pain on those days.
Thanks for all that reply with advise.;)
9 Jul 2007
Try 10mgs twice a day rather than 5 mgs four times a day.Methadone has a half life of 36hrs so once you get your serum methadone level stable then the pain qualities will work much better.You're somewhat opiate tolerent so 5mgs at a time is quite low.Try the 10mgs twice a day and see how you are... Dave
10 Jul 2007
so just taking the 10mg's two times a day would make the pain go away more? I will try that for the next few days till i see my pain specialist. If this does not work doing it that way, i may need a higher dose? I really do think meth is the best thing i have had prescribed for me for pain since all this pain came into play. I really hate the way the other drugs took over my life for many months and the more i took the more pain i think i was in. Hard to believe but i would be watching the clock for my next dose as it wore off to quick. So it was like UP/DOWN, UP/DOWN. I am really hopeing your theory on taking a higher dose less times a day works. I do not want to be on higher meth. unless really needed. I knew how hard it was to get off the other pain meds. the first week on this meth. And not to mention how i still need 2 a day to be pain free still. I just want the perc's gone all together!! :oThank you again.
11 Jul 2007
well after PT and OT therapy yesterday afternoon i decided to take the 2 5mg of meth together to see how it would do with the pain. Worked well. I actually feel that it was the first day everything went so well for me with therapy and the meds. I ended up being fine the rest of the night with just the meth and no need to take the perc's. I woke this am and took 2 5mg's again of the meth. and sofar so good. I do feel pain but doing my best to not resort to taking a perc unless it gets to bad later today. Thank you for the advice dave on taking 2 together. Hope it works as like i said, i do not want them to up my meth. and i do not want to sound like i need my doc to prescribe breakthrough pain meds to go with this. Keeping fingers crossed that i am pain free today.:)
11 Jul 2007
Seems your theory was right. I went the whole day yesterday doing the whole 20 mg in 2 doses. I think it worked alot better than taking 5mg. 4 x's a day. I had no need to even take one perc yesterday. Thanks again for the advice, and when i see the doc tomorrow i know i will not need anymore perc's or no need to up my meth. I do have some pain, but guess everyone has to deal with some pain or another in their life. No day is 100% pain free.;)
12 Jul 2007
That's what's nice about methadone for chronic pain.It has a long half life.Your lucky to get 2 hours of relief from a dose of oxycodone.Once your methadone serum level's out then the 10mgs twice a day will keep the level maintained and you will get much better pain coverage.
I've been on methadone for 5 years now and after 23 years of taking every opiate known the methadone definately worked the best for me.
I'm glad you are feeling well and remember that methadone is a very large molecule and covers almost all of your opiate receptor's so break thru meds like percocet are not going to work.Being on a long acting opiate should eliminate the need for break thru meds anyway.
One other thing, be very careful with other meds.Check with your pharmacist when taking new meds.Methadone and benzodiazepines is an explosive combination and should be avoided at all costs.Also, if you need to raise your dose then do so slowly.Other then that just use your head and everything will be fine.Good luck and congrats on feeling better... Dave
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... years. any advise? my clinic is trying to get me to come down slow.i just can"t take being on this shit anylonger the back and forth ,its ...
2 answers • 25 Sep 2009
I got out of detox over two weeks ago, and my last dose of 5 mg methadone was on the 23rd of October. Because I was in detox, I was on a 4 day taper ...
1 answer • 9 Nov 2010
been taking methadone for bout 3 years. Want something different/better for me. Dr gave me buprenorphine and am very sick. i feel like i should go ...
5 answers • 6 Jan 2011
I take 12-17 methadone tablets everyday and have been for the past 3 years. Somedays I take up to 20. I have not experienced any withdrawls from ...
2 answers • 12 Aug 2011
Im currently on70 mils fom280 im coming down5mils aweek if you have any advise that may assist me in my withdrawl please reply
3 answers • 14 Sep 2011